Thunderstorm Wind, Hyde
- When
- July 10, 6:30 PM CST
- Where
- Hyde County, Holabird
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 44.517, -99.583
Seventy mph winds destroyed a small camper in Holabird.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jul 10, 1:19 PM CST, 5 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 219 PM CDT SAT JUL 10 2004 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST INTO WESTERN SD THIS AFTERNOON WITH CONVECTION ALREADY DEVELOPING AHEAD OF DISTURBANCE. SURFACE ANALYSIS FROM 18Z SHOWS FRONTAL BOUNDARY IN WESTERN ND AND SOUTHERLY FLOW ACROSS THE CWA WITH LOW IN SE MT. DEW POINTS ARE IN THE LOW 70S IN EASTERN SD AND IN THE LOW 60S IN CENTRAL SD. THIS DISCONTINUITY MAY PROVE TO BE A FOCUSING MECHANISM FOR CONVECTION AS UPPER LEVEL WAVE PUSHES INTO THE AREA LATE THIS AFTERNOON. MODEL SURFACE-BASED CAPES LOOK TO BE 2000 TO 3500 J/KG WEST TO EAST THIS AFTERNOON AND EARLY EVENING...HINTING THAT STORMS WILL LIKELY INTENSIFY AS THEY MOVE EAST INTO A MORE UNSTABLE ENVIRONMENT. 18Z LAPS ANALYSIS SHOWS 1600 J/KG WEST AND 3000 J/KG EAST WITH MINIMAL INHIBITION IN THE EAST. HENCE...STORMS MAY NOT WAIT FOR UPPER WAVE TO MOVE IN AS IT APPEARS AS THOUGH THE EAST IS RIPE ALREADY. IT CONTINUES TO LOOK LIKE STORM MOTION WILL DECREASE TONIGHT...AND WILL KEEP FLOOD WATCH IN EFFECT FOR THE NORTHEAST. STORMS WILL MOVE OFF TO THE EAST TOWARDS MORNING WITH UPPER LEVEL RIDGING SETTING UP OVER THE REGION. ANOTHER WARM DAY IS ON TAP FOR SUNDAY AS HIGHS WILL LIKELY REACH THE MID 90S WEST TO MID 80S EAST. SUBSIDENCE BEHIND DEPARTING WAVE SHOULD KEEP CONVECTION AT BAY FOR SUNDAY ALTHOUGH THE MESOETA SOUNDINGS TRY TO PAINT A DIFFERENT PICTURE. MCS DEVELOPMENT IS QUITE LIKELY IN ND SUNDAY NIGHT AS A COLD FRONT PUSHES SOUTHEAST FROM CANADA. THUNDERSTORMS WILL BE POSSIBLE MONDAY AS THE FRONT PUSHES INTO SD...ALTHOUGH EXTENT OF CAP IS STILL IN QUESTION. COOLER TEMPS WILL THEN BE EXPECTED FOR TUESDAY WITH NORTHWEST FLOW ALOFT AND HIGH PRESSURE IN THE REGION. .LONG TERM...WEDNESDAY THROUGH SATURDAY SURFACE HIGH...UPPER LEVEL RIDGE TO WEST DOMINATING AREA. WEAK TEMP ADVECTION PATTERN. SHOULD REMAIN DRY UNTIL SATURDAY...WHEN SURFACE LOW STARTS SLIDING IN FROM NORTHWEST WITH SHORT WAVE MOVING THROUGH TOP OF RIDGE. GOOD LOW LEVEL MOISTURE ADVECTION AHEAD OF SYSTEM...SO ADDED THUNDER FOR SATURDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH 21Z SAT-10Z SUN FOR PARTS OF NERN SODAK. MN...FLOOD WATCH 21Z SAT-10Z SUN FOR BIG STONE AND TRAVERSE COUNTIES. && KNUTSVIG/MARSHALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 524 AM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK OS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. SDZ003-004-009-015-016-033>036-045-048-051-111023- BUFFALO-CAMPBELL-CORSON-DEWEY-HUGHES-HYDE-JONES-LYMAN-POTTER-STANLEY- SULLY-WALWORTH- 525 AM CDT SAT JUL 10 2004 .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL PUSH INTO THE AREA EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. ALONG WITH THE SEVERE THREAT...SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT THROUGH MONDAY. SOME OF THE STORMS MAY AGAIN APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AFTER 1 PM CDT. MNZ039-046-SDZ005>008-010-011-017>023-037-111023- BIG STONE-BROWN-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN- HAND-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE- 525 AM CDT SAT JUL 10 2004 .DAY ONE...TODAY AND TONIGHT A STALLED FRONTAL BOUNDARY ACROSS NORTHEAST SOUTH DAKOTA WILL COMBINE WITH A STRONG UPPER LEVEL DISTURBANCE...PRODUCING SCATTERED THUNDERSTORMS LATER THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE...ALONG WITH PRODUCING LOCALLY VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY NIGHT THROUGH MONDAY. ITS POSSIBLE THAT SOME OF THE STORMS MAY APPROACH SEVERE CRITERIA AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AFTER 4 PM CDT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 10 N HAYES 44.52N 101.02W
07/10/2004 0.75 INCH STANLEY SD PUBLIC
&&
JEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
449 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 7 NNW DRAPER 44.02N 100.59W
07/10/2004 60 MPH JONES SD PUBLIC
&&
JEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
535 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 22 NNW PRESHO 44.20N 100.23W
07/10/2004 60 MPH LYMAN SD PUBLIC
&&
JEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
607 PM CDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 8 SE PRESHO 43.83N 99.94W
07/10/2004 0.75 INCH LYMAN SD PUBLIC
&&
TDKThe Aberdeen radar (KABR), 139 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
2 thunderstorm wind. Local standard time, as filed.
Seventy mph winds destroyed a small camper in Holabird.
Seventy mph winds took down branches and a few trees in Highmore. One tree took out a power line and fell on a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5416260, 5416261.